Hyponatremia



Hyponatremia is having an abnormally low plasma sodium concentration that can lead to serious neurological symptoms and death. This is not dose-related; there have been reports of hyponatremia occurring after ingestion of only half of an MDMA containing tablet.


Why is there a great risk of hyponatremia by taking MDMA?

MDMA specifically increases the risk of hyponatremia by inducing antidiuretic hormone release. This causes users to have "water intoxication" which leads to hyponatremia. MDMA users normally dance for extended periods of time and try to replenish themselves by drinking water. Some research suggests that hyponatremia can be triggered by excessive consumption of water and failure to replace lost sodium. Therefore, there is a risk in drinking too much water.


Symptoms:

Strange behavior accompanied by vomiting and then drowsiness and agitation, sometimes with epileptic-like seizures.





Contents

Psychological Effects

Physiological Effects

Memory and learning

Impaired attention and concentration

Immune System

Dental Problems

Thermoregulation

Sleep

Hyponaetremia

Psychological Problems


Main Table of Contents